Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 365, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 3, 2005, 5:34 AM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2005, 5:34 AM CDT (10:34 UTC)
- Expired
- Sep 3, 2005, 6:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 104 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2926 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 031036 SVRBIS NDC021-045-031130- /O.NEW.KBIS.SV.W.0365.050903T1034Z-050903T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 534 AM CDT SAT SEP 3 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 630 AM CDT * AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARION TO LA MOURE TO ELLENDALE...OR ALONG A LINE EXTENDING FROM 30 MILES SOUTHEAST OF JAMESTOWN TO 35 MILES NORTH OF ABERDEEN...AND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... VERONA AROUND 555 AM CDT GUELPH AROUND 610 AM CDT OAKES AROUND 620 AM CDT LUDDEN AROUND 630 AM CDT STAY INSIDE AND AWAY FROM WINDOWS IF YOU ARE IN THE WARNED AREA. LAT...LON 4669 9833 4596 9863 4596 9803 4663 9806 $$ JP MARTIN
2 follow-up statements
000 WWUS53 KBIS 031100 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 559 AM CDT SAT SEP 3 2005 NDC021-045-031130- /O.CON.KBIS.SV.W.0365.000000T0000Z-050903T1130Z/ LAMOURE ND-DICKEY ND- 559 AM CDT SAT SEP 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 AM CDT FOR EASTERN DICKEY AND EASTERN LAMOURE COUNTIES... AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VERONA TO ELLENDALE...MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR OAKES AND GUELPH UNTIL 630 AM CDT. IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. STAY INDOORS. LIGHTNING CAN BE A KILLER. LAT...LON 4633 9825 4596 9863 4596 9803 4644 9807 $$ JP MARTIN
000 WWUS53 KBIS 031132 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 632 AM CDT SAT SEP 3 2005 NDC021-045-031142- /O.EXP.KBIS.SV.W.0365.000000T0000Z-050903T1130Z/ LAMOURE ND-DICKEY ND- 632 AM CDT SAT SEP 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DICKEY AND EASTERN LAMOURE COUNTIES EXPIRED AT 630 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE AREA. LAT...LON 4633 9825 4596 9863 4596 9803 4644 9807 $$ JP MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:45 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 3, 3:45 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT SAT SEP 3 2005 .SHORT TERM...THROUGH MONDAY NIGHT ONGOING DEEP MOIST CONVECTION SOUTH AND EAST OF BISMARCK WILL NEED TO BE ACCOUNTED FOR AT LEAST THROUGH THE MORNING HOURS TODAY. ACTIVITY SHOULD HAVE SHIFTED EAST AND OUT BY NOON WITH AXIS OF MID LEVEL RIDGE NOSING THROUGH THE FORECAST AREA. SUNSHINE AND SOUTH/SOUTHEAST WIND...ALONG WITH THERMAL RIDGE ...WILL PUSH HIGHS INTO THE 90S WEST FOR A VERY WARM EARLY SEPTEMBER DAY. TEMPERATURE CONCERN EAST IS RESIDUAL CLOUDCOVER. AREA COMES UNDER SOUTHWEST FLOW ALOFT...AND WITH SURFACE FEATURES NEARBY LATER SUNDAY PATTERN BECOMES MORE CONDUCIVE TO STORM DEVELOPMENT. QUESTION WILL BE WHETHER THE CAP CAN BE BROKEN. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT... A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA THURSDAY AND FRIDAY. WILL EXPAND THE CHC OF THUNDERSTORMS FOR THURSDAY...THURSDAY NIGHT INTO FRIDAY. OTHERWISE JUST MINOR CHANGES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JPM/WAA
Hazardous weather outlook, Sep 3, 4:47 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT SAT SEP 3 2005 NDZ001>005-009>013-017>023-031>036-040>047-050-041000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- 447 AM CDT SAT SEP 3 2005 /347 AM MDT SAT SEP 3 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO BE ACTIVATED SUNDAY NIGHT. NDZ025-037-048-051-041000- FOSTER-STUTSMAN-LA MOURE-DICKEY- 447 AM CDT SAT SEP 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL EXIT THE AREA BY 700 AM CDT TODAY. AFTER THAT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY NEED TO BE ACTIVATED SUNDAY NIGHT. JP MARTIN
In the hours before
Local storm report, Sep 3, 4:51 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
451 AM CDT SAT SEP 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL STREETER 46.66N 99.36W
09/03/2005 1.00 INCH STUTSMAN ND CO-OP OBSERVER
LARGE HAIL FELL FROM 415 AM TO 425 AM.
&&
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 57 min |
| Sep 2, 8:32 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 43 min |
| Sep 3, 1:33 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 57 min |
| Sep 3, 3:40 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Sep 3, 3:49 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 56 min |
| Sep 3, 4:11 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 64 min |
| Sep 3, 4:23 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 67 min |
| Sep 3, 5:12 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.